MAUDE Adverse Event Report: COOK INC CODA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC CODA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G53025
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: c-tag 40/15cm gore, dry seal sheath 22fr gore.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the physician placed a stent graft from zone 3.The approach was obtained from the right cfa.The physician used the complaint (b)(4) for balloon touch-ups.He did balloon touch-ups at both of the proximal side and the distal side of the stent graft.After that, a type ia endoleak was confirmed by angiography on the competitor's graft.Then, the physician attempted balloon touch-ups at the proximal side of the stent graft again.However, the balloon ruptured.Another (b)(4) was used instead to complete the procedure.The procedure ended successfully.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.The complaint device was not returned for an evaluation.No photograph was provided for review.A document based investigation was conducted including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.A review of the device history record for lot 9153621 found no related non-conformances were reported during the production of the lot.A review of complaint history records revealed no other complaints have been associated with the complaint device lot number 9153621.The instructions for use (ifu) states the following in consideration of the reported failure mode: warnings: the coda 40 mm balloon catheter should not be used in vessels less than 24 mm in diameter.When used to expand a vascular prosthesis, the balloon radiopaque markers should remain within the prostheses.Product recommendations: do not exceed maximum inflation volume.Rupture of balloon may occur.Adhere to balloon inflation volume parameters as shown below.Over-inflation of balloon may result in damage to vessel wall and/or vessel rupture.The maximum inflation volume for this catheter is 40 cc.The device master record for this device was reviewed, and there are adequate controls in place to ensure the device was manufactured to specifications.The device history record was reviewed for the product lot, and no related non-conformances were found.No additional complaints have been reported from the device lot.There is no evidence to suggest there are non-conforming devices in house or in field.The design history for this device was reviewed.The coda balloon passed testing to verify the inflation volume and the fatigue properties of the balloon.The device was not returned, and no photos of the device were provided.Verification testing of the balloon shows the balloon can withstand the listed inflation pressures through multiple cycles of inflation and deflation.There is no evidence to suggest the balloon was over inflated, although since the inflation volume is unknown it is possible this contributed to the failure.The device ruptured after the balloon had encountered calcification, and after some of the graft touch ups had been performed.The physician stated that they felt the balloon had caught slightly on the calcification at the distal end of the graft.It is likely that the calcification caused the balloon to fail, as the balloon was successfully used for touch ups prior to the rupture, suggesting that the device was not over inflated.The anatomy of the patient caused or contributed to this event.There is no evidence that the coda balloon was made out of specification.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event information to report.

Brand Name
CODA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8288840
Report Number1820334-2019-00268
Device Sequence Number1991751
Product Code DQY
UDI-Device Identifier00827002530256
UDI-Public(01)00827002530256(17)210911(10)9153621
Combination Product (Y/N)N
PMA/510(K) Number
K032869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Model NumberG53025
Device Catalogue NumberCODA-2-10.0-35-120-40
Device Lot Number9153621
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer03/08/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1